MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - hr representative.The actual device was not been returned to the manufacturing facility for evaluation.Based from the results of our investigation, the root cause of the complaint could not be identified.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath activation and deactivation were all passed.In addition, the safety sheath was successfully activated without any irregularity encountered similar to the complaint.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the nurse's left thumb was scratched by a needle when its safety cap malfunctioned.Additional information was received on 14july2020: it was reported that the hypodermic needle malfunctioned, the needle slipped out and scratched her left thumb after administering the injection.The nurse was able to complete treatment on the patient receiving the injection.The nurse followed-up with a standard bloodwork on the following day where no blood contamination was detected.She will have a 6 week and 6-month follow-up to confirm no infection from contaminated needle.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10355017
Report Number3003902955-2020-00027
Device Sequence Number19698600
Product Code MEG
UDI-Device Identifier30612479178855
UDI-Public30612479178855
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number102-N251S
Device Lot Number191211B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight61